# SDR 0000489610

- Difficulty date: February 17, 2000
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N610NW
- Make and model: Doug DC-9-32
- Aircraft serial: 47432
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Part number: 473597404
- Condition: Malfunctioned
- Location: Cargo Hold
- Part time: 269 hours
- Stage of operation: CL
- Nature of condition: N
- Precautionary procedure: F, A

## Discrepancy

AFTER TAKEOFF, CARGO FIRE DETECTION SYSTEM A INDICATED A FIRE IN THE FORWARD CARGO HOLD.  THE AIRCRAFT HAD CARGO FIRE DETECTION SYSTEM B ON MEL, SO THE CREW DID NOT HAVE SECONDARY VERIFICATION CAPABILITY.  THE CREW DISCHARGED THE FORWARD CARGO AREA FIRE EXTINGUISHER BOTTLE AND RETURNED TO DFW AND LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED AND FOUND NO INDICATION OF FIRE OR SMOKE IN ANY AREA OF THE AIRCRAFT.  CARGO SMOKE DETECTOR SHOWS FAULT WITH A CHANNEL, FORWARD CARGO COMPARTMENT.  REPLACED THE NR 1 FIRE BOTTLE, NR 1, 2, 3, AND 4, CARGO SMOKE DETECTORS, AND THE SMOKE DETECTOR MONITOR AND COCKPIT CONTROL PANEL.  FIRE DETECTION SYSTEM CHECKED GOOD AND AIRCRAFT RETURNED TO SERVICE.
